Idaho, 2006

Wildfire in Idaho, August 6 to 9, 2006

August 6 to 9, 2006 · NWS PIH · 1 event in 1 county or zone

Ozone fire burned 881 acres about 20 miles southeast of Idaho Falls.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Ozone fire burned 881 acres about 20 miles southeast of Idaho Falls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 5, 4:45 PM MST, 9 hours 15 minutes earlier.

Area forecast discussion, Aug 5, 4:45 PM MST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
545 PM MDT SAT AUG 5 2006

.DISCUSSION...UPDATE THIS EVENING WAS TO INCLUDE ISOLATED SHOWERS
AND THUNDERSTORMS IN THE SNAKE PLAIN REGION. WEAK SHOWERS AND STORMS
WERE FIRING ALONG OUTFLOW BOUNDARIES GENERATED BY CONVECTION OFF THE
EAST-CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS. CHANGES WERE ALREADY
MADE TO THE FORECAST. EARLIER FORECAST DISCUSSION FOLLOWS...

PACIFIC UPPER LOW REMAINS OFF CALIFORNIA COAST PER WV IMAGERY WITH
DEFORMATION ZONE DRAPED OVER SOUTHERN HALF OF FCST AREA. MOISTURE
STILL AVAILABLE UNDERNEATH DEFORMATION ZONE FOR CONVECTIVE
DEVELOPMENT THIS AFTN AS TEMPS REACH MAX HEATING. THUS KEPT ISOLATED
TSTORMS GOING FOR THE EVENING MAINLY IN SOUTHERN HIGHLANDS.
DEFORMATION ZONE SHIFTS NORTHWARD AS HEIGHTS RISE AHEAD OF UPPER LOW
ON SUNDAY. POTENTIAL STILL EXISTS IN SOUTHERN HIGHLANDS WITH
INCREASED DEWPOINTS DUE TO RECENT DAYS CONVECTION AND CLOSER
PROXIMITY TO POTENTIAL MOISTURE FLOW FROM UTAH. THUS KEPT MAINLY
ISOLATED POPS ALL AREAS SUN AFTN/EVE. GFS/ETA FAIRLY CLOSELY AGREE
THAT UPPER TROUGH WILL OPEN/WEAKEN AND BEGIN TO SHIFT NORTHEAST ON
MONDAY. HOWEVER...EC STILL THE SLOWER AND MORE PREFERRED SOLN.
REGARDLESS...MONDAY DOES APPEAR TO BE BEST DAY FOR CONVECTION
OVERALL AS ENOUGH DYNAMICS SHIFT CLOSE ENOUGH TO FCST AREA TO
PRODUCE SCATTERED THUNDERSTORMS. GFS AND ETA PASS TROUGH AXIS
THROUGH FCST AREA MON NIGHT...EC BRINGS IT THROUGH ON TUE WHICH
SHOULD PRODUCE ANOTHER ROUND OF PRECIP. FURTHERMORE...BOTH GFS AND
ETA ADVERTISE DRY WEDGE PUNCHING INTO EAST IDAHO JUST AHEAD OF MAIN
TROUGH AXIS. CONTINUED WITH COMPROMISE SOLN KEEPING BEST POPS MON
AFT/EVE BUT HOLDING ONTO RESIDUAL ISOLATED POPS INTO TUE AS WELL.
SFC WINDS SHOULD BE ON INCREASE WITH WARM SOUTHERLY FLOW THUS DID
NOT QUITE GO WITH AS MUCH COOLING AS GFS/ETA WOULD LEAD US TO
BELIEVE INTO TUE...MORE IN LINE WITH EC SOLN. GRIDS HAVE SFC WINDS
WELL ADVERTISED SO MADE NO CHANGES THERE. REMAINDER OF FCST WELL
COVERED WITH ONLY A FEW MINOR ADJUSTMENTS FOR TIMING AND
COLLABORATION WITH SURROUNDING OFFICES. TEMPS STAY FAIRLY WARM WITH
GUIDANCE KEEPING EAST IDAHO VALLEYS AROUND 90 THROUGH THE PERIOD.
FAIRLY DRY CONDITIONS EXPECTED BUT LEFT A FEW ISOLATED STORMS OVER
HIGHER TERRAIN. NEXT PACIFIC TROUGH APPROACHES COAST FOR NEXT
WEEKEND...WHICH COULD PROVIDE A GOOD MONSOONAL PUSH INTO AREA BASED
ON ADVERTISED DEPTH OF OPEN PROGRESSIVE TROUGH PER GFS. DMH

&&

.FIRE WEATHER....ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS
ON TAP FOR TODAY.  MOST FAVORABLE MID-LEVEL MOISTURE IS GENERALLY
LIMITED TO THE SOUTHERN HIGHLANDS...ALTHOUGH CANNOT RULE OUT A STRAY
THUNDERSTORM NORTH OF THE SNAKE RIVER BASIN.  ALSO MOISTURE IS
SUFFICIENT ENOUGH THAT MOST STORMS ARE WET...REDUCING CHANCES FOR
DRY LIGHTNING.  STORMS WILL TAPER OFF AFTER SUNSET BUT ANOTHER ROUND
IS EXPECTED TOMORROW AS A NEW SHOT OF MOISTURE MOVES INTO THE
REGION.  PRIMARY CONCERNS WITH THE STORMS TODAY/TONIGHT IS WIND
GUSTS FROM 30 TO 40 MPH NEAR THUNDERSTORM OUTFLOWS. BRW

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
INTO THE EVENING.  STORMS WILL PRODUCE BRIEF MODERATE RAINFALL AND
WIND GUSTS UP TO 40KTS PRIMARILY SOUTH AND EAST OF A KBYI-KPIH-KIDA
LINE. BRW

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 5, 3:15 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
415 AM MDT SAT AUG 5 2006

IDZ017>025-031-032-061200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
415 AM MDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE SOUTHERN
IDAHO BORDER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A LOW PRESSURE DISTURBANCE OFF CALIFORNIA WILL LIFT NORTHEAST
THROUGH IDAHO MONDAY AND TUESDAY WITH WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE AREA. A DRIER AND MORE STABLE
ZONAL PATTERN IS EXPECTED MID WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Caribou Highlands

When
August 6, 2:00 AM MST to August 9, 4:00 PM MST
Where
Caribou Highlands forecast zone
Reported by
GOVT OFFICIAL

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532197.